Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 441, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2017, 6:52 PM CDT for Madison County, Washington County, Arkansas. It was in force for 38 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2017, 6:52 PM CDT (23:52 UTC)
- Expired
- Aug 18, 2017, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:53 PM CDT | TSTM WND DMG | Fayetteville, AR | POWER LINES DAMAGED NEAR MORNINGSIDE DRIVE AND 15TH STREET IN FAYETTEVILLE. SOCIAL MEDIA REPORT. |
| Aug 18, 6:53 PM CDT | TSTM WND DMG | Fayetteville, AR | TREE LIMB BROKEN AND BLOWN INTO ROADWAY. SOCIAL MEDIA REPORT. |
| Aug 18, 6:53 PM CDT | HAIL 1 | Fayetteville, AR | |
| Aug 18, 6:55 PM CDT | HAIL 1.25 | 6 Se Fayetteville, AR | |
| Aug 18, 6:55 PM CDT | HAIL 1.5 | 5 Se Fayetteville, AR | STONEBRIDGE MEADOWS SUBDIVISION. |
| Aug 18, 6:56 PM CDT | TSTM WND DMG | Fayetteville, AR | EXTENSIVE TREE DAMAGE WITHIN NEIGHBORHOOD WEST OF I-49 IN FAYETTEVILLE. SOCIAL MEDIA REPORT WITH PICS. |
| Aug 18, 6:56 PM CDT | HAIL 0.75 | 2 Wnw Fayetteville, AR | |
| Aug 18, 7:13 PM CDT | HAIL 1.75 | Elkins, AR | |
| Aug 18, 7:19 PM CDT | TSTM WND DMG | 1 Sse Fayetteville, AR | TREE BRANCHES TO 3 INCHES IN DIAMETER BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WUUS54 KTSA 182352
SVRTSA
ARC087-143-190030-
/O.NEW.KTSA.SV.W.0441.170818T2352Z-170819T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
652 PM CDT FRI AUG 18 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Madison County in northwestern Arkansas...
East central Washington County in northwestern Arkansas...
* Until 730 PM CDT
* At 652 PM CDT, a severe thunderstorm was located over Fayetteville,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Farmington...
Elkins... Greenland...
Wesley... Black Oak...
Tuttle... Sulphur City...
Durham... Hicks...
This includes Interstate 49 between mile markers 57 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 9426 3612 9414 3601 9383 3586 9397
TIME...MOT...LOC 2352Z 301DEG 18KT 3605 9414
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
673
WWUS54 KTSA 190005
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
705 PM CDT FRI AUG 18 2017
ARC087-143-190030-
/O.CON.KTSA.SV.W.0441.000000T0000Z-170819T0030Z/
Madison AR-Washington AR-
705 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL MADISON AND EAST CENTRAL WASHINGTON COUNTIES...
At 705 PM CDT, a severe thunderstorm was located 3 miles west of
Elkins, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Elkins...
Greenland... Wesley...
Black Oak... Tuttle...
Sulphur City... Durham...
Hicks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3598 9419 3607 9407 3601 9383 3586 9397
TIME...MOT...LOC 0005Z 301DEG 18KT 3601 9406
HAIL...1.25IN
WIND...60MPH
$$022
WWUS54 KTSA 190026
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
726 PM CDT FRI AUG 18 2017
ARC087-143-190036-
/O.EXP.KTSA.SV.W.0441.000000T0000Z-170819T0030Z/
Madison AR-Washington AR-
726 PM CDT FRI AUG 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MADISON AND EAST
CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.
LAT...LON 3598 9419 3607 9407 3601 9383 3586 9397
TIME...MOT...LOC 0026Z 301DEG 18KT 3596 9395
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:24 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 18, 6:24 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 624 PM CDT Fri Aug 18 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A few strong to severe storms are affecting northwest Arkansas but will move quickly east/southeast. Conditions will be quickly improving at KXNA, and there will be a period of MVFR conditions as storms affect KROG/KFYV over the next two hours. Afternoon cumulus field is diminishing across eastern Oklahoma, and the rest of the terminals should remain storm free. && .PREV DISCUSSION... /Issued 249 PM CDT Fri Aug 18 2017/ DISCUSSION... Agitated CU/TCU have formed across far eastern OK/western AR and have recently see isolated convection develop across far northeast OK. Hi-res models continue to differ with this activity...with the operational HRRR remaining quite bullish with its coverage across western AR into the early evening while the HRRRX keeps the convection rather isolated. Regardless...instability and stronger mid-level flow may support a few strong/severe storms into the evening hours. Will also need to keep an eye on potential convection developing to our north overnight. Various model solutions suggest some of this activity could peel off south...making a run toward northwest AR later tonight/early Saturday. Mid-level heights start to rise Sunday and especially into early next week as the upper ridge bridges across the southeastern US into the southern Plains. Could see some mainly afternoon showers/thunderstorms...otherwise expect hot/humid conditions with afternoon heat index values around 100-105F for most locations. A northern stream upper wave and associated cold front should arrive into the forecast area Tuesday night into Wednesday along with increasing chances of showers/storms. ECMWF/GFS in agreement that this boundary will push through the entire region later in the week...along with drier/cooler conditions. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 94 76 95 / 20 20 10 10 FSM 75 93 76 95 / 30 30 20 20 MLC 75 95 75 94 / 20 10 10 10 BVO 72 93 73 94 / 30 20 10 10 FYV 70 89 70 90 / 40 30 20 20 BYV 71 91 71 92 / 40 30 20 20 MKO 74 92 74 94 / 30 20 10 20 MIO 72 92 73 92 / 40 20 20 10 F10 74 93 74 95 / 20 10 10 10 HHW 74 96 75 94 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 AVIATION...06 CORFIDI
Hazardous weather outlook, Aug 18, 4:56 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Fri Aug 18 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Fri Aug 18 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated showers and thunderstorms have developed across far northeast Oklahoma and northwest Arkansas from near Jay to Siloam Springs, along an outflow boundary. These storms may be strong to severe, with isolated hail and severe wind gusts possible. Additional storms may form, mainly east and south of Tulsa. Heat index values range from 100 to 105 across much of eastern Oklahoma and parts of western Arkansas. There will be some relief as we near sunset, as temperatures start to drop off, though it will remain humid with dewpoints in the 70s. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue early Saturday with decreasing storm chances from Saturday afternoon through Sunday. Afternoon heat index values of 100 to 105 degrees will be common over the weekend into early next week. Thunderstorm chances will remain relatively low Sunday and Monday with increasing chances by the middle of next week as a cold front moves through the area. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Aug 18, 4:45 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT FRI AUG 18 2017
ARZ001-OKZ063-182245-
Benton AR-Delaware OK-
445 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 545 PM CDT...
At 444 PM CDT, a strong thunderstorm was located 4 miles southwest of
Maysville, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Jay... Gravette...
Decatur... Maysville...
Sulphur Springs... Lake Eucha State Park...
LAT...LON 3635 9438 3630 9475 3643 9479 3650 9458
3650 9442
TIME...MOT...LOC 2144Z 258DEG 15KT 3637 9468Local storm report, Aug 18, 6:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL GENTRY 36.27N 94.48W
08/18/2017 E1.00 INCH BENTON AR PUBLIC
SOCIAL MEDIA REPORT.
&&
JDSSpecial weather statement, Aug 18, 6:31 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
631 PM CDT FRI AUG 18 2017
ARZ002-011-190000-
Carroll AR-Madison AR-
631 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND SOUTH CENTRAL
CARROLL COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Forum to 2 miles west of
Hindsville. Movement was southeast at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Huntsville... Hindsville...
Withrow Springs State Park... Aurora...
Kingston... Marble...
Forum... Alabam...
Dryfork... Harmony...
LAT...LON 3612 9348 3608 9348 3608 9345 3606 9345
3595 9370 3613 9393 3614 9392 3622 9367
3612 9331
TIME...MOT...LOC 2330Z 296DEG 23KT 3622 9366 3615 9391Special weather statement, Aug 18, 6:49 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 PM CDT FRI AUG 18 2017
ARZ020-190015-
Franklin AR-
649 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN COUNTY UNTIL
715 PM CDT...
At 649 PM CDT, a strong thunderstorm was located 5 miles southeast of
Fern, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Ozark... Wiederkehr Village...
Cass... Fern...
Jethro... Barnes...
Redding... Watalula...
Toney... Turners Bend...
Lonelm... Taft...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 25 and
38.
LAT...LON 3551 9371 3550 9399 3555 9404 3556 9402
3557 9402 3558 9405 3563 9403 3565 9401
3566 9398 3567 9398 3577 9372 3577 9370
TIME...MOT...LOC 2349Z 254DEG 19KT 3558 9395Local storm report, Aug 18, 6:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 3 WNW FAYETTEVILLE 36.08N 94.21W
08/18/2017 WASHINGTON AR TRAINED SPOTTER
POWER POLES BROKEN. TREE LIMBS TO 3 INCHES IN DIAMETER
BROKEN.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 65 min |
| Aug 18, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 54 min |
| Aug 18, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 38 min |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 62 min |
| Aug 18, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 31 min |
| Aug 18, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 46 min |
| Aug 18, 6:31 PM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Aug 18, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 33 min |
| Aug 18, 6:49 PM CDT | Special Weather Statement | TSA | Franklin | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.